Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 109, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 4, 2011, 7:39 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 7:39 PM MDT (01:39 UTC)
- Expired
- Aug 4, 2011, 8:45 PM MDT
- In force
- 66 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 143 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:45 PM MDT | TSTM WND GST 60 | 4 W Lamar, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS55 KPUB 050139
SVRPUB
COC011-061-099-050245-
/O.NEW.KPUB.SV.W.0109.110805T0139Z-110805T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
739 PM MDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 845 PM MDT
* AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAMAR...AND MOVING
NORTHEAST AT 25 MPH.
AT 733 PM...A 61 MPH WIND GUST WAS REPORTED IN LAMAR.
* LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...QUEENS RESERVOIR...NEENOSHE RESERVOIR...
CHIVINGTON...SHERIDAN LAKE...BRANDON AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3791 10270 3809 10285 3862 10258 3862 10205
3828 10204
TIME...MOT...LOC 0138Z 229DEG 20KT 3808 10269
WIND...HAIL 60MPH <.50IN
$$4 follow-up statements
847
WWUS55 KPUB 050156
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT THU AUG 4 2011
COC011-061-099-050245-
/O.CON.KPUB.SV.W.0109.000000T0000Z-110805T0245Z/
PROWERS CO-BENT CO-KIOWA CO-
756 PM MDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KIOWA...NORTHEASTERN BENT AND NORTHWESTERN PROWERS COUNTIES UNTIL 845
PM MDT...
AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM QUEENS RESERVOIR TO LAMAR...MOVING NORTHEAST AT 25 MPH.
IN ADDITION...AT 736 PM THROUGH 745 PM WIND GUSTS UP TO 66 MPH WAS
REPORTED AT THE LAMAR AIRPORT WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
QUEENS RESERVOIR...CHIVINGTON...BRANDON...SHERIDAN LAKE AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3791 10270 3809 10285 3862 10258 3862 10205
3828 10204
TIME...MOT...LOC 0154Z 229DEG 20KT 3832 10264 3806 10259
WIND...HAIL 60MPH <.50IN
$$478
WWUS55 KPUB 050213
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
813 PM MDT THU AUG 4 2011
COC011-050223-
/O.CAN.KPUB.SV.W.0109.000000T0000Z-110805T0245Z/
BENT CO-
813 PM MDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENT COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3827 10206 3809 10248 3828 10275 3862 10258
3862 10205
TIME...MOT...LOC 0213Z 204DEG 32KT 3857 10256 3831 10250
$$
COC061-099-050245-
/O.CON.KPUB.SV.W.0109.000000T0000Z-110805T0245Z/
PROWERS CO-KIOWA CO-
813 PM MDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KIOWA
AND NORTHWESTERN PROWERS COUNTIES UNTIL 845 PM MDT...
AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF CHIVINGTON TO 7 MILES EAST OF QUEENS
RESERVOIR...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BRANDON...SHERIDAN LAKE AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3827 10206 3809 10248 3828 10275 3862 10258
3862 10205
TIME...MOT...LOC 0213Z 204DEG 32KT 3857 10256 3831 10250
WIND...HAIL 60MPH <.50IN
$$840
WWUS55 KPUB 050225
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
825 PM MDT THU AUG 4 2011
COC099-050235-
/O.CAN.KPUB.SV.W.0109.000000T0000Z-110805T0245Z/
PROWERS CO-
825 PM MDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PROWERS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3827 10206 3827 10254 3837 10270 3862 10258
3862 10205
TIME...MOT...LOC 0225Z 204DEG 32KT 3867 10250 3841 10244
$$
COC061-050245-
/O.CON.KPUB.SV.W.0109.000000T0000Z-110805T0245Z/
KIOWA CO-
825 PM MDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KIOWA
COUNTY UNTIL 845 PM MDT...
AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTH OF CHIVINGTON TO 5 MILES SOUTH OF BRANDON...
MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BRANDON...SHERIDAN LAKE AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3827 10206 3827 10254 3837 10270 3862 10258
3862 10205
TIME...MOT...LOC 0225Z 204DEG 32KT 3867 10250 3841 10244
WIND...HAIL 60MPH <.50IN
$$297
WWUS55 KPUB 050241
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
841 PM MDT THU AUG 4 2011
COC061-050251-
/O.EXP.KPUB.SV.W.0109.000000T0000Z-110805T0245Z/
KIOWA CO-
841 PM MDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY WILL
EXPIRE AT 845 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PUEBLO.
LAT...LON 3827 10206 3827 10254 3837 10270 3862 10258
3862 10205
TIME...MOT...LOC 0241Z 204DEG 32KT 3880 10242 3854 10237
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:52 PM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 4, 2:52 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT THU AUG 4 2011 .SHORT TERM... (TONIGHT AND FRIDAY) ...SHORT TERM CONCERNS REMAIN SLOW MOVING THUNDERSTORM COVERAGE AND THE POTENTIAL FOR FLASH FLOODING TONIGHT WITH SOME DRIER AIR MOVING INTO THE REGION TOMORROW... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR DATA CONTINUES TO INDICATE THE MONSOONAL MOISTURE PLUME EMBEDDED WITHIN THE WEAK SOUTHWESTERLY FLOW ALOFT...HOWEVER DISTINCT DRYING IS NOTED ACROSS SOUTHERN CALIFORNIA AND INTO THE WESTERN PORTIONS OF GREAT BASIN ATTM. WATER VAPOR IMAGERY IS ALSO INDICATING A SHORT WAVE LIFTING OUT ACROSS NORTHWESTERN COLORADO WITH ANOTHER DISTURBANCE LIFTING OUT NORTHWESTERN NEW MEXICO ATTM. 12Z NCEP ANALYSIS CONTINUE TO INDICATE PWATS SLIGHTLY LESS THAN YESTERDAY...HOWEVER ARE STILL RUNNING AROUND 120 PERCENT OF NORMAL WITH 0.9 TO 1.25 INCHES ACROSS THE REGION. AT THE SFC...WEAK TROUGHING IS NOTED ACROSS THE FAR SE PLAINS ATTM WITH CAPES OF 1200-2500 EAST OF THE TROUGH AND WITH CAPES UP TO 1000 ACROSS THE REST OF THE AREA. TONIGHT...EMBEDDED DISTURBANCES CONTINUE TO MOVE ACROSS CENTRAL COLORADO THIS EVENING AND INTO EASTERN COLORADO OVERNIGHT. THIS SHOULD KEEP SCATTERED TO NUMEROUS STORMS FIRING OVER THE HIGHER TERRAIN AND SPREADING ACROSS THE IMMEDIATE ADJACENT PLAINS THROUGH THE EARLY EVENING...WITH STORMS DIMINISHING FROM WEST TO EAST THROUGH THE OVERNIGHT. WITH THE CONTINUED AMPLE AVAILABLE MOISTURE WITHIN THE FLOW ALOFT...WILL CONTINUE THE STILL LOCALLY HEAVY RAINFALL WITH STORMS THIS EVENING...WITH THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY OVER THE PEAKS PEAK REGION AND THE SOUTHERN I-25 CORRIDOR WHICH HAS SEEN THE MOST WIDESPREAD HEAVY RAINFALL OVER THE PAST FEW DAYS. FURTHER EAST...MODELS INDICATING SFC TROUGH TO STRENGTHEN AS IT MOVES INTO WESTERN KANSAS OVERNIGHT WITH CONVERGENCE ALONG TROUGH AND A DEVELOPING LOW LEVEL JET AIDING IN CONVECTION THIS EVENING AND OVERNIGHT. WITH THAT...HAVE KEPT HIGHER POPS ACROSS THE FAR SE PLAINS OVERNIGHT...WHICH WILL ALSO HAVE THE POTENTIAL FOR A FEW STRONGER CELLS PRODUCING GUSTY WINDS TO AROUND 50 MPH AS WELL AS LOCALLY HEAVY RAIN AND SMALL HAIL. FRIDAY...LATEST MODELS PICKING UP ON THE DRIER AIR MOVING INTO THE REGION AND HAVE REALLY BACKED OFF ON QPF ACROSS THE AREA. STILL THINK WILL SEE SCATTERED STORMS ACROSS THE HIGHER TERRAIN IN THE AFTERNOON WITH ISOLATED STORMS POSSIBLE ON THE PLAINS. STORMS TO BE HIGHER BASED AND PRODUCING MUCH LESS PRECIPITATION THAN THE PAST SEVERAL DAYS...WITH SOUNDINGS ACROSS THE PLAINS INDICATING WESTERLY FLOW ALOFT HELPING TO MIX OUT DEW PTS INTO THE LOWER 40S AND 50S TOMORROW AFTERNOON ACROSS THE PLAINS AND 30S ACROSS THE HIGHER TERRAIN. .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) FLOW ALOFT TRANSITIONS FROM QUASI-ZONAL FLOW EARLY IN THE EXTENDED TO NORTHWEST FLOW ALOFT BY MID WEEK NEXT WEEK. UPPER HIGH CENTERED OVER THE GULF COAST STATES GRADUALLY SHIFTS WESTWARD TO NORTHWESTERN OLD MEXICO BY TUESDAY. MODELS CONTINUE TO SHOW A TREND TOWARD A MUCH DRIER AIRMASS BY THIS WEEKEND WITH MONSOON MOISTURE SUPPRESSED TO THE SOUTH OF THE CWA. SOME DIFFERENCES IN THE MODELS TODAY AS THEY ARE HAVING RUN TO RUN CONTINUITY ISSUES WITH FRONTAL PASSAGE THAT IS NOW EXPECTED MONDAY AFTERNOON. MODELS DO KEEP WEAK SURFACE TROF THROUGH THE EASTERN PLAINS THROUGH THE WEEKEND WITH LINGERING LOW LEVEL MOISTURE IN THE FAR EASTERN PORTION OF THE CWA. WITH UPPER LEVELS DRYING CONSIDERABLY...WILL KEEP ONLY LOW POPS IN THE FORECAST FOR THE CWA. ANY STORMS THAT DO DEVELOP WILL NOT BRING THE HEAVY RAIN THREAT AS THEY HAVE DONE THIS WEEK...DUE TO THE LACK OF DEEP MOISTURE. WILL ALSO WAIT TO SEE HOW MODELS HANDLE TROF MOVING THROUGH THE NORTHERN PLAINS AND TIMING OF THE FRONTAL PASSAGE BEFORE INCREASING POPS OVER THE EASTERN PLAINS. BY WEDNESDAY AND THURSDAY...THE FLOW ALOFT BECOMES NORTHWESTERLY WITH A BETTER CHANCE OF THUNDERSTORMS AND POSSIBLY SOME SEVERE WEATHER ON THE PLAINS. VERY WARM TEMPERATURES RETURN THIS WEEKEND...WITH READINGS IN THE 90S AND AROUND 100 ON THE PLAINS. COOLER MOUNTAINS AND WEST. HIGHS WILL DROP BACK 5 TO 10 DEGREES FOR THE TUESDAY-THURSDAY TIME PERIOD. STARK && .AVIATION... EXPECTING STORMS TO AFFECT THE TAF SITES BETWEEN 23Z-03Z TIMEFRAME...ESPECIALLY ALS AND COS...WITH SLOWLY CLEARING SKIES FROM WEST TO EAST THROUGH THE OVERNIGHT HOURS AS MINOR EMBEDDED DISTURBANCES MOVE ACROSS THE CENTRAL COLORADO THIS EVENING AND OUT ACROSS THE FAR SE PLAINS LATER TONIGHT. THERE WILL AGAIN BE THE POTENTIAL FOR PATCHY FOG ACROSS THE EASTERN PLAINS AS LOW LEVEL MOISTURE REMAINS IN PLACE...THOUGH NOT CONFIDENT ENOUGH THE INCLUDE IN TAFS ATTM. STORMS TOMORROW TO BE MORE FOCUSED ACROSS THE HIGHER TERRAIN AS AVAILABLE MOISTURE CONTINUES TO THIN OUT ACROSS THE REGION. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ081>085-087- 088-094. && 23/40
Hazardous weather outlook, Aug 4, 11:53 AM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1153 AM MDT THU AUG 4 2011 COZ058>089-093>099-051300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1153 AM MDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON A FLASH FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON THROUGH THIS EVENING FOR EL PASO...TELLER...PUEBLO...FREMONT...HUERFANO AND LAS ANIMAS COUNTIES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON...WHICH ARE EXPECTED TO MOVE OUT ACROSS THE EASTERN PLAINS THIS EVENING AND OVERNIGHT. THESE SLOW MOVING STORMS WILL HAVE THE TO POTENTIAL TO PRODUCE HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE...UNDER THE STRONGEST STORMS. THIS WILL AGAIN POSE THE THREAT OF FLASH FLOODING...ESPECIALLY OVER AREAS WITH POOR DRAINAGE AND WHERE HEAVY RAIN HAS OCCURRED OVER THE PAST FEW DAYS. IN ADDITION TO HEAVY RAINFALL...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO AROUND 40 MPH AND PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH WEDNESDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY ACROSS SOUTHERN COLORADO. LOCALLY HEAVY RAINS...MAINLY ON FRIDAY...AND LIGHTNING APPEAR TO BE THE PRIMARY CONCERNS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH THIS EVENING FOR ALL OF SOUTHEAST COLORADO. 23/23
In the hours before
Special weather statement, Aug 4, 2:39 PM MDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 239 PM MDT THU AUG 4 2011 COZ094-042115- EASTERN LAS ANIMAS COUNTY- 239 PM MDT THU AUG 4 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BRANSON...OR 36 MILES EAST OF TRINIDAD... WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT BRANSON AND RURAL AREAS OF SOUTH CENTRAL LAS ANIMAS COUNTY. HEAVY RAIN...WINDS AROUND 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 4, 3:46 PM MDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT THU AUG 4 2011 COZ081-084-042245- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 346 PM MDT THU AUG 4 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...EXTREME NORTH CENTRAL COLORADO SPRINGS. AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MONUMENT...OR 17 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME NORTH CENTRAL COLORADO SPRINGS. BLACK FOREST. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 4, 5:55 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 555 PM MDT THU AUG 4 2011 COZ098-050030- LAMAR VICINITY/PROWERS COUNTY- 555 PM MDT THU AUG 4 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO... AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF GRANADA...OR 19 MILES SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... GRANADA. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 4, 7:00 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 700 PM MDT THU AUG 4 2011 COZ096-098-050130- EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY- 700 PM MDT THU AUG 4 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO... AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF HARTMAN...OR 28 MILES EAST OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... TOWNER. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:08 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 67 min |
| Aug 5, 2:30 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.